Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 30, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 14, 1996, 9:24 PM CDT for Brewster County, Presidio County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 1996, 9:24 PM CDT (02:24 UTC)
- Expired
- Jul 15, 1996, 1:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Brewster County, TX, Presidio County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 150226 FFWMAF TXC043-371-377-150600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 924 PM CDT SUN JUL 14 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 100 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...NORTHERN AND EASTERN BREWSTER COUNTY ...SOUTHERN PECOS COUNTY ...NORTHEASTERN PRESIDIO COUNTY REPORTS FROM THE ALPINE AREA CONTINUE TO INDICATE SERIOUS FLOODING PROBLEMS IN THE CITY OF ALPINE AND VICINITY. AS OF 845 PM WATER WAS BEGINNING TO FLOW INTO TOWN FROM THE SOUTH BY WAY OF RANGER CANYON. THIS COMBINED WITH FLOOD WATERS ALREADY MOVING INTO ALPINE FROM THE WEST HAS ENHANCED THE FLOODING AND FLASH FLOODING POTENTIAL ALONG ALPINE CREEK. RESIDENTS IN ALPINE...ESPECIALLY THOSE LIVING ALONG ALPINE CREEK SHOULD BE PREPARED TO MOVE HIGHER GROUND QUICKLY. THUNDERSTORMS SOME WITH HEAVY RAIN CONTINUE OVER A LARGE PART OF BREWSTER COUNTY...EXTREME SOUTH PECOS AND NORTHEAST PRESIDIO COUNTIES. MIDLAND DOPPLER RADAR INDICATES THAT THUNDERSTORMS TO THE SOUTH OF ALPINE HAVE DECREASE IN COVERAGE AND IN INTENSITY SINCE 845 PM...HOWEVER LITTLE MOVEMENT HAS BEEN INDICATED WITHIN THIS AREA AND THEREFORE ADDITIONAL RISES ALONG RANGER CANYON AND ALPINE CREEK ARE LIKELY BETWEEN 925 PM AND 11 PM. NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED FROM PRESIDIO OR PECOS COUNTIES...HOWEVER WITH RADAR ESTIMATES AS HIGH 4 INCHES IN SOUTH PECOS COUNTY SOME LOCALIZED FLOODING AND FLASH FLOODING IS POSSIBLE. THIS WARNING REPLACES THE PREVIOUS FLASH FLOOD WARNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS WITH LIVESTOCK OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM FROM HIGH WATER. STAY TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION. & MURDOCH/FRAZAR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 9:01 PM CDT, 23 minutes earlier.
Area forecast discussion, Jul 14, 9:01 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 859 PM CDT SUN JUL 14 1996 CONVECTION HAS ENDED ACROSS THE PB WITH ONLY CLOUDS LINGERING...HOWEVER TO SW TRWS WITH HEAVY RAIN CONTINUE TO PERSIST. TRWS ACROSS THE SW AND W CWA APPEAR TO BE AIDED BY GOOD UPSLOPE COMPONENT AND PRESENCE OF HIGH THTE AIR. NCEP FRONTAL ANALYSIS INDICATE BOUNDARY HAS HELD UP TO THE N OF THE CWA AND IS HARD TO FIND ON P25 SO WON'T ARGUE. NONETHELESS WITH BOUNDARY STILL TO THE N AND DEEP MOISTURE IN PLACE POPS ACROSS THE PB POPS STILL WARRANTED... HOWEVER 00Z MIDLAND SOUNDING INDICATES STRONG CAP HAS DEVELOPED. AFTER COORDINATING WITH LBB WITH DROP POPS ACROSS THE PB AND UP POPS TO SW WHERE 85H THTE RIDGE IS. MURDOCH
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:24 PM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Jul 15, 4:06 PM CDT | Tornado Warning | MAF | Jeff Davis, Presidio | 34 min |
| Jul 15, 4:32 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.